1. Have you installed the new JSF Mobile app? Check out all the details here.
    Dismiss Notice
  2. One account & one avatar for all of JSF. Unified login and profile. Forum alerts on the main site, and more. Check out the details here: Forum & main site unified account feature is live!
    Dismiss Notice

birth control pills make you gain weight?

Discussion in 'Female Health & Fitness' started by NiNjAdANg, Apr 1, 2004.

  1. HeavenLeigh

    HeavenLeigh Well-Known Member

    Joined:
    Apr 8, 2004
    Messages:
    17
    Likes Received:
    0
    That is correct. Taking the pill is definitely messing with your cycle and your hormones.

    I wanted chime in here and mention Fertility Awareness Method (FAM). You take no horomes to control you cycle with this method. Basically, you track your fertility signs so you know when you are ovulating (a woman is only fertile when she releases an egg). If you are interesting in learning more, check out the book "Taking Charge of your Fertility" by Toni Weschler. You can also visit www.tcoyf.com for a large member community that are using that approach to either try to avoid (TTA) prregnancy or trying to conceive (TTC) a baby.

    I think that even if you choose not to use that method, you should still read the book...especially if you plan to have a baby one day! You'll be amazed at what you learn about your body! :d_smile:
     
  2. Jessipan

    Jessipan Well-Known Member

    Joined:
    Apr 29, 2004
    Messages:
    5
    Likes Received:
    0
    Just wanted to add in my experience... I was on the pill for 10 years, and never noticed any side effects at all. Definitely no weight gain. Also, for the past six years or so, I've skipped periods whenever I wanted to (probably had about 4 a year). You can do this with any of the constant dose pills (not ones that have a different dose depending on the week on the pack) just by skipping the placebo week. If your fiance wants to do this for the wedding, she should definitely start the pill several months ahead of time, though. When you first start taking it your cycles aren't quite as supressed and if she tries skipping periods right away she might have some spotting.
    A big cavaet, though- I went off the pill this fall (as I said above, after ten years on it), and I sort of feel better than I have in a long time - more "energy"... Not sure if it was the pill or not, but I suspect it. Pills that have slightly more testosterone are less likely to have this effect.
    Jess
     
  3. WickedFaerie

    WickedFaerie Well-Known Member

    Joined:
    Apr 29, 2004
    Messages:
    115
    Likes Received:
    0
    :d_eek: I think I should add my experience in too...

    Mine wasn't as pleasant as most of the experiences here. I was on BC for about 6 years and I had to keep switching brands till I was finally on a low dose the last couple of years. I gained a TON of weight on it (60 lbs) and I was miserable. The weight didn't help, but I developed depression, anxiety (to the point that I couldn't drive or leave the house without panic attacks), and just overall very bad emotional ups and downs. I turned into a complete basket case. I even almost flunked out of college because I couldn't concentrate enough to take an exam or do homework. I was a complete mess. I decided I had some problems and I wanted to go to the doctor for an evaluation and possibly meds. I was still on my parents' health insurance then, so I talked to my mother about it. She was completely baffled at what was going on in my life because she never saw any signs of depression or anything else while I was growing up. Finally I confessed to her I was on the pill (I was weird about sex and such with my parents). She immediately told me to stop taking the pill because that was causing my problems. Of course, I didn't think that was the problem, so I continued the pill and struggled for another couple of years.

    Finally, I decided to stop the pill to see if it would help. I am happy to say that I am a perfectly normal and healthy person now and I am positive that the pill was the reason for my problems. While I was on the pill I had a very very hard time losing weight. It just wouldn't come off at all. My cycle was very messed up for about a year after I stopped the pill, but I noticed that I had tons more energy and I dropped weight almost without trying. I just feel so much better and I would never go on the pill again. I have heard that the mental disorders from the pill are rare, but they do happen. I am just happy that I finally decided to take my mother's advice and I am VERY happy that her and my father (he is a doctor) refused to let me go to a shrink and get on anti-depressants. I would have had a whole mess of other problems if I had done that.

    Here are the brands that i took:
    Ortho Tri-Cyclen--2 years (weight gain not that bad, but made me feel sick all the time)
    Ortho-Novum (I think this was the name)--2 years (a mix of above and below, but gave me migraine headaches twice a month and I had never had them before taking this pill, and never had one since quitting this pill)
    Alesse--2 years ("low" dose, but the one that gave me the really bad depression and weight gain)

    There are many types out there though and I have heard of my exact side effects with a few other people and then they tried Yasmin with great results. I am scared to try any type of pill at the moment though. I want to lose the rest of my weight and then maybe attempt to try something. Any hint of the past side effects and I am throwing them out the window though. Condoms are just fine if it means I don't have to live like a paranoid fat zombie.
     

Share This Page